Alert archive / Alaska / High Wind Watches in 2008
High Wind Watch 2, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Jan 21, 2008, 12:22 AM AKST. It took effect at Jan 21, 2008, 6:00 PM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 21, 2008, 12:22 AM AKST (09:22 UTC)
- In effect from
- Jan 21, 2008, 6:00 PM AKST
- Expired
- Jan 21, 2008, 3:29 PM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 211422 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 522 AM AST MON JAN 21 2008 A STRONG LOW PRESSURE CENTER WILL MOVE NORTH OF UNALASKA THIS AFTERNOON AND INTO SOUTHWEST ALASKA TONIGHT. ITS ASSOCIATED WEATHER FRONT WILL APPROACH SOUTHCENTRAL TONIGHT AND PRODUCE STRONG PRESSURE GRADIENTS AND POTENTIALLY HIGH WINDS ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS. WINDS WILL RELAX SOME AS THE FRONT MOVES EAST AND WEAKENS TUESDAY. AKZ101-220230- /X.NEW.PAFC.HW.A.0002.080122T0300Z-080122T1400Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 522 AM AST MON JAN 21 2008 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS. SOUTHEAST WINDS WILL INCREASE ACROSS TURNAGAIN ARM AND HIGHER ELEVATIONS THROUGH TONIGHT. SOUTHEAST WINDS 40 TO 65 MPH WITH GUSTS TO 85 MPH ARE POSSIBLE THIS EVENING THROUGH EARLY TUESDAY MORNING. WINDS ARE EXPECTED TO DIMINISH TUESDAY AS A STRONG WEATHER FRONT MOVES EAST AND WEAKENS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
1 follow-up statement
000 WWAK71 PAFC 220029 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 329 PM AST MON JAN 21 2008 AKZ101-220130- /X.CAN.PAFC.HW.A.0002.080122T0300Z-080122T1400Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 329 PM AST MON JAN 21 2008 ...HIGH WIND WATCH IS CANCELLED ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WATCH. WINDS ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS ARE EXPECTED TO REMAIN BELOW WARNING LEVELS. THEREFORE...THE HIGH WIND WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Jan 21, 12:00 AM AKST, 22 minutes earlier.
Area forecast discussion, Jan 21, 12:00 AM AKST, 22 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST MON JAN 21 2008
.MODEL DISCUSSION...
MODELS IN GOOD AGREEMENT OVER THE EASTERN DOMAIN. FAIR AGREEMENT
EXISTS OVER THE WESTERN DOMAIN. GFS SOLUTIONS STRADDLES THE MIDDLE
GROUND BETWEEN THE NAM AND THE ECMWF AND IS THUS PREFERRED.
.ANALYSIS...
SATELLITE IMAGERY INDICATES OLD FRONTAL BOUNDARY EXTENDS THROUGH THE
COPPER RIVER GAINS THROUGH EASTERN PRINCE WILLIAM SOUND AND INTO THE
CENTRAL GULF OF ALASKA. SOUTHWEST FLOW BEHIND THE FRONT HAS GOOD
UPPER LEVEL SUPPORT. WELL DEFINED STACKED LOW NEAR 49N 169W HAS A
CENTRAL PRESSURE OF APPROX 975 MB ACCORDING TO GFS. THE ASSOCIATED
OCCLUDED FRONT WRAPS IN A WIDE ARC THROUGH THE CENTRAL ALEUTIANS
PRIBILOFS AND ALASKA PENINSULA. A NARROW HIGH AMPLITUDE RIDGE RESIDES
BETWEEN THE TWO FRONTS. ALSO A SECOND NORTH PACIFIC LOW CAN BE
IDENTIFIED NEAR 43N 169E. ITS CENTRAL PRESSURE IS APPROX 990 MB AND
HAS MINIMAL SUPPORT ALOFT. ALL MODELS HAVING DIFFICULTY LOCKING ONTO
THIS FEATURE BUT GFS INITIALIZED THE BEST OF THE LOT.
.SHORT TERM FORECAST...
THE FRONT OVER SOUTHCENTRAL ALASKA WILL GRADUALLY WEAKEN AND DRIFT
EASTWARD. STORM TOTAL SNOWFALLS FOR THIS SYSTEM WERE ESTIMATED TO BE
10 TO 20 INCHES IN THE SUSITNA VALLEY. LIGHT SNOW SHOULD CONTINUE ON
AND OFF TODAY OVER EASTERN PRINCE WILLIAM SOUND THE COPPER RIVER
DELTA AND THE NORTHEASTERN CORNER OF THE SUSITNA VALLEY.
AREAS OF FOG HAVE FORMED BEHIND THE FRONT MAINLY ACROSS THE KENAI
PENINSULA ANCHORAGE BOWL SUSITNA VALLEY AND SOUTHWESTERN ALASKA. FOG
IS LIKELY TO CONTINUE THROUGHOUT THE MORNING HOURS WITH PARTIAL
CLEARING IN THE AFTERNOON.
THE LOW SOUTH OF THE CENTRAL ALEUTIANS IS PROGGED TO ADVANCE
NORTHWARD TO THE KUSKOKWIM DELTA COAST BY MONDAY NIGHT THEN MOVE
INLAND NEAR EMMONAK TUE AFTERNOON. STORM FORCE WINDS ALONG THE
SOUTHWESTERN FLANK OF THE LOW WILL BUFFET THE EASTERN ALEUTIANS
ALASKA PENINSULA AND OUTER BRISTOL BAY COAST BEGINNING THIS MORNING
AND CONTINUING THROUGH THIS EVENING.
THE ASSOCIATED FRONT WILL MAKE LANDFALL TODAY. ASSOCIATED
PRECIPITATION WILL FALL MAINLY AS RAIN OVER COASTAL AREAS AND MAINLY
AS SNOW INLAND. ALSO A GOOD CHANCE OF LLWS TODAY ALONG AND IN ADVANCE
OF THE FRONT.
THE NORTH PACIFIC LOW NEAR 53N 169E IS PROGGED TO RAPIDLY WEAKEN AS
IT MOVES JUST SOUTH OF THE EASTERN ALEUTIANS TUESDAY THEN SKIRTS
SOUTH OF THE ALASKA PENINSULA AND INTO THE GULF OF ALASKA BY
WEDNESDAY MORNING.
.LONG TERM FORECAST...
UPPER LEVEL PATTERN IS CONDUCIVE TO STEERING MORE LARGE LOWS ACROSS
THE ALEUTIANS AND INTO THE GULF OF ALASKA. ACTIVE STORM PATTERN
LIKELY TO CONTINUE THROUGH THE NEXT SEVEN DAYS.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH 101
MARINE...GALE 120 130 132 138 140 150 171 172 179 180 185
STORM 155 160 165 170
HEAVY SPRAY 185
FIRE WEATHER...NONE.
ASB JAN 08In the hours before
Local storm report, Jan 20, 7:47 PM AKST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ANCHORAGE AK
1247 AM AST MON JAN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HEAVY SNOW PETERS CREEK 61.41N 149.43W
01/21/2008 M14.0 INCH AK TRAINED SPOTTER
THE PETERSVILLE AREA IN THE SUSITNA VALLEY RECEIVED 14
INCHES OF SNOW BETWEEN NOON AND 1030 PM ON SUNDAY JANUARY
20 2008.
1230 AM HEAVY SNOW MOUNT SUSITNA 61.47N 150.73W
01/21/2008 M14.0 INCH AK TRAINED SPOTTER
MOUNT SUSITNA IN THE SUSITNA VALLEY RECEIVED 14 INCHES OF
SNOW BETWEEN NOON AND 1000 PM ON SUNDAY JANUARY 20 2008.
&&
DANGThe office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 4:45 PM AKST | Storm Warning | AFC | 18 hr | |
| Jan 20, 11:00 PM AKST | Gale Warning | AFC | 36 hr | |
| Jan 20, 11:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Jan 20, 11:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Jan 21, 11:00 AM AKST | Gale Warning | AFC | 60 hr | |
| Jan 21, 11:00 AM AKST | Gale Warning | AFC | 4 days | |
| Jan 21, 11:00 AM AKST | Small Craft Advisory | AFC | 12 hr | |
| Jan 21, 11:00 AM AKST | Storm Warning | AFC | 36 hr | |
| Jan 21, 11:00 AM AKST | Storm Warning | AFC | 12 hr | |
| Jan 21, 12:35 PM AKST | Blizzard Watch | AFC | 21 hr |
Nearby
High Wind Watches in Alaska, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.